MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED STRAIGHT GRAFT; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED STRAIGHT GRAFT; VASCULAR POLYESTER GRAFT
Model Number HGK0008-70
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint device history records, including collagen coating records, indicated that the graft was processed and inspected according to procedures and no anomaly was found.Specifically, the review of the water permeability testing records of products coated on the same day and under the same conditions as the complaint device indicated values well within product specifications.One retention sample coated on the same period and under the same conditions as the complaint device underwent water permeability testing at 120mmhg as per iso 7198.The test result indicated a value well within product specifications.No conclusion can be drawn.However, all available information and testing performed would tend to indicate that the device was not defective.Please note that, as per the product instructions for use, the graft was not used in an approved indication.
 
Event or Problem Description
During a femoro-femoral bypass procedure performed on (b)(6) 2016, the patient was on extracorporeal membrane oxygenation with an initial cannulation at the femoral artery level and was reported to be very sick.The surgeon wanted to move the cannulation to the axillary artery and he used for that the involved hemagard graft.The graft was reported to leak a lot and the bleeding could not be contained.So the graft could not be left in place and the cannulation was moved to its initial localisation.The procedure was then completed and the graft was discarded.No adverse outcome for the patient was reported after the surgery.It was afterwards reported that the patient deceased at a later date due to other causes unrelated to this incident.

Brand Name
HEMAGARD KNITTED STRAIGHT GRAFT
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key5842775
Report Number1640201-2016-00020
Device Sequence Number597757
Product Code DSY
UDI-Device Identifier00384401014157
UDI-Public00384401014157
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2020
Device Model NumberHGK0008-70
Device Catalogue NumberHGK0008-70
Device Lot Number15D16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2016
Initial Report FDA Received Date08/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;